27 June 2008

I Have the Fever

Not dance fever or Saturday Night Fever. Yellow fever. Yesterday I got my vaccinations for yellow fever and measles, mumps, and rubella. Within an hour, a measley-looking rash appeared on my arm. That's a common side effect. It's not itchy and it doesn't appear to have spread overnight so I'm not worried, just afraid to show my arm in public.

What did happen overnight? I felt fine when I went to bed. But when the alarm went off at 5:30 to wake me up for a run I ignored it. I told Mike, "I feel hot and achy." We don't have a thermometer, but I suspect the hotness is due to the warmth and humidity outside while the air conditioner isn't turned up enough inside, not an actual fever. The aching is nothing like the arm-impeding aches from the last round of shots, thank goodness. This is more a general flu-like crappiness. These are all regular effects from the vaccination. I'm going to be like this for a couple days, but that's better than turning yellow and dying if I get bit by the wrong mosquito.

So far I've experienced the more mild side effects of all my shots, which I suppose is a good thing, compared to having the moderate or severe side effect. Although, I'm jealous of anyone who doesn't get any side effects at all. It makes me wonder what I should look forward to as the mild side effects of my malaria pills.

2 comments:

Adventurous Twenty-Something said...

I got my yellow fever shot on Wednesday for my trip to Tanzania and I was really afraid I was going to have the side effects, so far nothing. But I have to say that shot burned like no other! Way to be a trooper!!

Stephanie said...

I hope you stay side-effect free! It's not that bad, but I'd rather not feel like I have the flu. Yeah, this shot really pinched or burned or something. It hurt and usually shots don't bother me.

I only have three shots left, and then I start my malaria pills. Yay!

LinkWithin

Related Posts with Thumbnails